Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 69, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 2, 2016, 6:57 PM EDT for Appomattox County, Buckingham County, Virginia. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2016, 6:57 PM EDT (22:57 UTC)
- Expired
- Jun 2, 2016, 8:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Appomattox County, VA, Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 157 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:10 PM EDT | TSTM WND DMG | 2 Ese Bent Creek, VA | 911 CALL CENTER REPORTS ONE TREE DOWN ALONG ROUTE 60. TIME ESTIMATED BY RADAR. |
| Jun 2, 7:30 PM EDT | TSTM WND DMG | 5 W Dillwyn, VA | LARGE TREE LIMB ABOUT AS WIDE AS A SMALL TRASH CAN AND 4 FEET LONG BROKEN OFF AT BUCKINGHAM COURT HOUSE. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
464
WUUS51 KRNK 022257
SVRRNK
VAC011-029-030000-
/O.NEW.KRNK.SV.W.0069.160602T2257Z-160603T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
657 PM EDT THU JUN 2 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN APPOMATTOX COUNTY IN VIRGINIA...
BUCKINGHAM COUNTY IN VIRGINIA...
* UNTIL 800 PM EDT
* AT 656 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CENTENARY TO NEAR RIVERVILLE...MOVING SOUTHEAST
AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
BENT CREEK...
CENTENARY...
AND ANDERSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3748 7836 3736 7856 3738 7859 3740 7859
3734 7860 3728 7869 3748 7896 3752 7889
3753 7889 3754 7882 3762 7882 3764 7872
3770 7869 3768 7865 3773 7864 3776 7859
3776 7850 3780 7849 3775 7844 3769 7824
TIME...MOT...LOC 2256Z 316DEG 25KT 3773 7849 3747 7894
HAIL...<.75IN
WIND...60MPH
$$
RAB2 follow-up statements
534
WWUS51 KRNK 022329
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
729 PM EDT THU JUN 2 2016
VAC011-029-030000-
/O.CON.KRNK.SV.W.0069.000000T0000Z-160603T0000Z/
APPOMATTOX VA-BUCKINGHAM VA-
729 PM EDT THU JUN 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EAST CENTRAL APPOMATTOX AND CENTRAL BUCKINGHAM COUNTIES...
AT 728 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DILLWYN TO SHEPPARDS TO NEAR APPOMATTOX NATIONAL
HISTORIC PARK...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DILLWYN...
HIXBURG...
AND APPOMATTOX NATIONAL HISTORIC PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3736 7880 3738 7881 3745 7853 3770 7854
3757 7831 3748 7836 3736 7856 3738 7859
3740 7859 3734 7860 3728 7869
TIME...MOT...LOC 2328Z 320DEG 34KT 3758 7849 3740 7849 3734 7875
HAIL...<.75IN
WIND...60MPH
$$
RAB318
WWUS51 KRNK 022357
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
757 PM EDT THU JUN 2 2016
VAC011-029-030007-
/O.EXP.KRNK.SV.W.0069.000000T0000Z-160603T0000Z/
APPOMATTOX VA-BUCKINGHAM VA-
757 PM EDT THU JUN 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL APPOMATTOX
AND CENTRAL BUCKINGHAM COUNTIES WILL EXPIRE AT 800 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3736 7880 3738 7881 3745 7853 3770 7854
3757 7831 3748 7836 3736 7856 3738 7859
3740 7859 3734 7860 3728 7869
TIME...MOT...LOC 2356Z 316DEG 25KT 3758 7849 3740 7849 3734 7875
$$
RABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:10 PM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 2, 3:10 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 310 PM EDT THU JUN 2 2016 .SYNOPSIS... Tropical depression Bonnie will drift north off the Outer Banks tonight ahead of a weak cold front approaching from the northwest. This front should cross the area Friday into Friday night before lifting back north ahead of a much stronger cold front that will pass through the region Sunday. Drier and somewhat cooler weather is expected next week following Sunday's frontal passage. && .NEAR TERM /THROUGH FRIDAY/... As of 230 PM EDT Thursday... Bands of convection have fired across the southern Blue Ridge along an axis of 1500 J/KG MUCAPE, and continue to fill in farther west along the I-77 corridor where moisture convergence remains strong ahead of a weak boundary just west of the ridges. Latest HRRR continues to organize the clusters of deeper convection over the west and eventually slides coverage east into weak subsidence lingering east of the Blue Ridge over the next few hours. These again primarily slow moving very heavy rain producers although cells remain a bit deeper today given slightly better support under unidirectional flow. This supports bumping pops to likely or higher in all except the far southeast with potential to see added redevelopment off outflow west until instability is completely worked over. Some solutions then tending to remove any leftover shra/tsra shortly after dark while others including the Nam and HRRR keep at least some showers around until after midnight so leaving in decent pops into the overnight. Otherwise expecting another round of dense fog espcly in spots that saw heavy rain. Lows again similar to the past few nights with low/mid 60s except for a few 50s in the valleys. Surface cold front approaches from the west Friday preceded by decent westerly flow aloft and limited upper support as heights start to rise. Models again show best moisture convergence developing across the west during the afternoon near the front and less in the lee of the Blue Ridge under weak downsloping. Best progged instability also a bit less than today and mainly across the south and east. Latest ECMWF also has deeper convection developing just east of the area so plan to trend pops toward likelys west early on...then eastern zones during the afternoon with mainly chance in between. Given possible slower development in the wake of storms from today as the current weak wave kicks east...expecting quite a bit of heating under weak downsloping. This may allow highs to push 90 across the Piedmont and mostly 80s elsewhere. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... As of 130 PM EDT Thursday... Potential lull in convection may occur Friday night into the first part of Saturday as the surface front folds to the south while the 850 mb baroclinic zone remains just north. Still expect to see some widely scattered shra/tsra Friday evening as the low level boundary crosses, but given limited upper support as heights start to rise, not expecting widespread deep convection at this point. Otherwise decreasing pops into the overnight with another round of fog. Front will lift slowly back north during Saturday allowing deeper warm advection to take shape as shortwave ridging aloft starts to slide east and weaken. However forcing not all that great until late in the day with convection likely driven via thermodynamics and the flow turning more southwest which should help pop bands again along the Blue Ridge. Therefore will carry low pops to initialize on Saturday then edging up to higher chances out east and low likelys western ridges by late in the day. Otherwise becoming partly sunny and still quite warm/muggy with highs 80-85 mountains, and mid/upper 80s out east. Main problems look to develop Saturday night and moreso perhaps on Sunday ahead of the next strong upper trough approaching from the northwest that will drive another surface cold front into the region by late Sunday. Energy shearing northeast out of the residual upper system to the southwest will work up ahead of the boundary Saturday night. Models show increasing shower coverage Saturday night with embedded deeper convection as winds aloft back and shear increases. This may result in some late night severe threat if storms can organize. Best shot at deeper convection will occur Sunday as the surface front coincides with residual tropical moisture. However still questions with the timing of the pre-frontal convection as guidance shows quite a bit of deeper moisture over the west with better instability out east during the afternoon. Appears may be a scenario where early morning coverage fades crossing the ridges before evolving back to multiple bands in the afternoon with the deeper convection and best severe potential out east. Kept temps closer to the cooler consensus in the west where should stay in the 70s while the east bounces back into the low/mid 80s especially if afternoon showers are slower. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 1230 PM EDT Thursday... A much drier and comfortable reprieve from showers and high humidity will be in store next week as a series of cold fronts drive cooler air into the region through midweek. Will initially have some leftover showers/storms especially east Sunday night as the first cold front gets booted east in advance of a piece of upper troffiness sliding through the Ohio Valley. Appears most of this rainfall will taper after midnight Sunday night leaving a few cool advection upslope showers over the northwest into early Monday. Main push of the upper cold pool looks to occur on Tuesday with an upper low rotating through the Great Lakes and in turn propelling a secondary stronger cold front across the area early Tuesday. This should bring another round of gusty west winds with 850 mb temps dropping to near 10-12 deg/C which is not quite as cool as seen yesterday. However much lower dewpoint air should result in dry weather outside of a few added upslope post frontal showers northwest Tuesday/Tuesday night. Surface high pressure builds in Wednesday into Thursday, as the upper trof starts to lift out, before sliding to the east allowing continued tranquil weather with a slow rebound in temperatures by Thursday. Overall still looking at highs mostly 70s mountains to low 80s east with the coolest day likely Wednesday when some highs may stay in the 60s at elevation. Lows mostly in the 50s except some coolish 40s in the valleys early Wednesday/Thursday. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... As of 1240 PM EDT Thursday... Cloud build-ups will continue across the mountains this afternoon with more widespread cumulus gradually spreading east as lift crosses in from the west. This has already led to widely scattered convection along the southern Blue Ridge and expect more in the way of widespread coverage from west to east through the afternoon and early evening. However whether or not any storms will directly impact any given airport remains in question. Thus will continue to use more of a vicinity mention or tempo in sites that look to have the greatest threat per release coverage. Still appears that many western sites could see a period of MVFR or worse with perhaps multiple rounds of convection into the evening. A bit more of a delay to the onset of shra/tsra across the east with coverage east of the Blue Ridge likely not increasing until late afternoon. Clusters/bands of convection may be slow to fade until after midnight when will trend back toward areas of fog overnight. However similar to last night, western locations may see limited coverage due to debris clouds while things remain drier out east and outside of any onshore flow as seen early this morning. Still appears that most excluding KROA will see a period of sub-VFR with westerly flow perhaps even resulting in fog/low clouds at KBLF. Elsewhere appears more in the way of typical radiative cooling nature fog in store given so much moisture around. A slow moving cold front will try to cross the mountains from the Ohio Valley late tonight, but will likely stall, becoming nearly stationary across the Mid-Atlantic Friday. This will likely give way to added showers and storms by the afternoon with best coverage over the north/west to start and eventually southern and eastern sections as the front sags in. Again think will transition to VFR during the morning before seeing added build-ups and convection get going in the afternoon. EXTENDED DISCUSSION... A much stronger/faster moving front will cross the area Saturday night or Sunday. Sunday's strong frontal passage will result in a greater coverage of showers and storms with the potential for stronger storms pending timing of the front. After the front moves east of the area...a much drier airmass will overtake the region for next week. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...JH LONG TERM...JH AVIATION...JH/PM
Hazardous weather outlook, Jun 2, 3:40 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 340 PM EDT THU JUN 2 2016 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-031945- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 340 PM EDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING BANDS OF SHOWERS AND STORMS WILL PERSIST INTO THIS EVENING. A FEW OF THE STORMS COULD BE NEAR SEVERE LIMITS WITH LOCALLY STRONG WINDS AND HAIL. VERY HEAVY RAINFALL WILL ALSO POSE THE THREAT FOR FLASH FLOODING ESPECIALLY ACROSS THE MOUNTAINS AND FOOTHILLS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY AND SATURDAY. A BETTER CHANCE FOR STRONG TO SEVERE STORMS EXISTS SUNDAY...ESPECIALLY FOR AREAS EAST OF THE BLUE RIDGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 5:09 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
509 PM EDT THU JUN 2 2016
VAZ018>020-023-022215-
CRAIG-BATH-BOTETOURT-ALLEGHANY-
509 PM EDT THU JUN 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CRAIG...
SOUTHWESTERN BATH...CITY OF COVINGTON...NORTHWESTERN BOTETOURT
AND ALLEGHANY COUNTIES...
AT 508 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED ALONG A
LINE FROM NEAR DOUTHAT STATE PARK TO NEAR COVINGTON TO POTTS
CREEK...AND MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
COVINGTON...
CLIFTON FORGE...
HOT SPRINGS...
EAGLE ROCK...
AND ORISKANY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3791 7963 3787 7965 3786 7961 3783 7962
3760 7977 3753 8021 3758 8030 3762 8022
3766 8028 3769 8030 3773 8026 3779 8010
3802 7984
TIME...MOT...LOC 2108Z 301DEG 32KT 3788 7975 3771 7995 3761 8023
RABLocal storm report, Jun 2, 5:37 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 3 SE ROCKBRIDGE BATHS 37.87N 79.38W
06/02/2016 M1.51 INCH ROCKBRIDGE VA TRAINED SPOTTER
1.51 INCHES OF RAIN IN 45 MINUTES.
&&
JMORROWSpecial weather statement, Jun 2, 5:54 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
554 PM EDT THU JUN 2 2016
VAZ009-015-022245-
SMYTH-GRAYSON-
554 PM EDT THU JUN 2 2016
...STRONG THUNDERSTORMS WILL AFFECT SMYTH AND WESTERN GRAYSON COUNTIES
THROUGH 645 PM EDT...
AT 549 PM EDT...STRONG THUNDERSTORMS WERE DEVELOPING ACROSS SMYTH
AND WESTERN GRAYSON COUNTIES...NEAR CHILHOWIE...JUST NORTHWEST OF MARION...
AND JUST SOUTH OF ADWOLF. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 10 MPH.
PEA SIZED HAIL WILL BE POSSIBLE WITH THESE THUNDERSTORMS. FREQUENT
CLOUD-TO-GROUND LIGHTNING AND LOCALLY VERY HEAVY RAINFALL CAN BE EXPECTED
WITH THESE THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
MARION...
SALTVILLE...
CHILHOWIE...
WHITETOP...
AND MOUNT ROGERS NATIONAL RECREATION AREA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3699 8147 3668 8127 3658 8155 3659 8164
3661 8165 3662 8162 3664 8161 3663 8162
3664 8162 3679 8170 3687 8178
TIME...MOT...LOC 2149Z 225DEG 8KT 3686 8160
RABSpecial weather statement, Jun 2, 6:13 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 613 PM EDT THU JUN 2 2016 NCZ005-022315- ROCKINGHAM- 613 PM EDT THU JUN 2 2016 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ROCKINGHAM COUNTY... AT 611 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER BETHANY... MOVING SOUTHEAST AT 5 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAINFALL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. LOCATIONS IMPACTED INCLUDE... REIDSVILLE... BETHANY... MONROETON... ELLISBORO... AND HAW RIVER STATE PARK. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3626 8003 3636 8003 3635 7953 3624 7953 TIME...MOT...LOC 2211Z 296DEG 6KT 3630 7982 RAB
Special weather statement, Jun 2, 6:38 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
638 PM EDT THU JUN 2 2016
WVZ507-022345-
EASTERN GREENBRIER-
638 PM EDT THU JUN 2 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN GREENBRIER COUNTY...
AT 637 PM EDT...A STRONG THUNDERSTORM WAS NEAR FRANKFORD...MOVING
SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RENICK...
FRANKFORD...
AND LEWISBURG AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3792 8010 3790 8012 3787 8016 3785 8018
3784 8018 3782 8020 3780 8023 3778 8022
3778 8023 3777 8025 3775 8026 3773 8025
3788 8052 3800 8044
TIME...MOT...LOC 2237Z 293DEG 13KT 3789 8039
RABSpecial weather statement, Jun 2, 6:40 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
640 PM EDT THU JUN 2 2016
VAZ035-046-047-022345-
BUCKINGHAM-APPOMATTOX-AMHERST-
640 PM EDT THU JUN 2 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT APPOMATTOX...
SOUTHERN AMHERST AND BUCKINGHAM COUNTIES...
AT 640 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CENTENARY TO NEAR NAOLA...AND MOVING EAST AT 50
MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. FREQUENT CLOUD-TO-GROUND LIGHTNING AND VERY HEAVY RAINFALL
CAN BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
BUCKINGHAM...
AMHERST...
APPOMATTOX...
AND DILLWYN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3733 7848 3740 7859 3726 7868 3721 7885
3725 7892 3743 7902 3742 7907 3739 7906
3740 7912 3758 7933 3767 7897 3755 7890
3754 7883 3763 7882 3764 7872 3768 7864
3775 7862 3776 7851 3779 7848 3766 7824
TIME...MOT...LOC 2240Z 286DEG 45KT 3774 7846 3750 7919
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:53 AM EDT | Special Weather Statement | RNK | Giles | 52 min |
| Jun 2, 12:14 PM EDT | Special Weather Statement | RNK | Grayson, Wythe | 61 min |
| Jun 2, 1:22 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, City of Galax | 53 min |
| Jun 2, 1:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 22 min |
| Jun 2, 2:00 PM EDT | Special Weather Statement | RNK | City of Salem | 30 min |
| Jun 2, 2:09 PM EDT | Special Weather Statement | RNK | Bland | 36 min |
| Jun 2, 2:10 PM EDT | Special Weather Statement | RNK | Patrick | 35 min |
| Jun 2, 2:17 PM EDT | Special Weather Statement | RNK | Tazewell | 58 min |
| Jun 2, 2:28 PM EDT | Special Weather Statement | RNK | Bland | 62 min |
| Jun 2, 2:44 PM EDT | Special Weather Statement | RNK | Franklin | 31 min |
| Jun 2, 2:49 PM EDT | Special Weather Statement | RNK | Bland | 26 min |
| Jun 2, 2:58 PM EDT | Special Weather Statement | RNK | Montgomery | 32 min |
| Jun 2, 3:07 PM EDT | Special Weather Statement | RNK | Smyth | 23 min |
| Jun 2, 3:14 PM EDT | Special Weather Statement | RNK | Roanoke | 31 min |
| Jun 2, 3:15 PM EDT | Special Weather Statement | RNK | City of Martinsville | 30 min |
| Jun 2, 3:18 PM EDT | Special Weather Statement | RNK | Tazewell | 27 min |
| Jun 2, 3:30 PM EDT | Special Weather Statement | RNK | Wythe | 30 min |
| Jun 2, 3:37 PM EDT | Areal Flood Advisory | RNK | Bath | 3 hr |
| Jun 2, 3:43 PM EDT | Special Weather Statement | RNK | Roanoke | 47 min |
| Jun 2, 3:47 PM EDT | Special Weather Statement | RNK | Giles | 43 min |
| Jun 2, 4:02 PM EDT | Areal Flood Advisory | RNK | Craig, Roanoke | 3 hr |
| Jun 2, 4:06 PM EDT | Special Weather Statement | RNK | Bath | 39 min |
| Jun 2, 4:40 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 65 min |
| Jun 2, 5:00 PM EDT | Areal Flood Advisory | RNK | Rockbridge, City of Buena Vista, City of Lexington | 2 hr |
| Jun 2, 5:03 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 42 min |
| Jun 2, 5:09 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 66 min |
| Jun 2, 5:54 PM EDT | Special Weather Statement | RNK | Smyth | 51 min |
| Jun 2, 6:40 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 65 min |
| Jun 2, 7:09 PM EDT | Special Weather Statement | RNK | Appomattox | 66 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.